Alert archive / Illinois / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Mar 4, 2008, 7:32 AM CST for 12 counties in Illinois. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 7:32 AM CST (13:32 UTC)
- Expired
- Mar 4, 2008, 3:20 PM CST
- In force
- 8 hr
- Issued by
- NWS Lincoln, IL
Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Moultrie County, IL, Richland County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 120 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 9:35 AM CST | SLEET 0.2 | Mattoon, IL | SWOP REPORT |
| Mar 4, 11:05 AM CST | FREEZING RAIN 0.3 | Effingham, IL | OBSERVER ESTIMATED A TENTH OF AN INCH TO A QUARTER OF AN INCH OF NEW ICE ON TREES AND OTHER SURFACES...STORM TOTAL ICE ACCUMULATIONS ESTIMATED AT A QUARTER OF AN INCH TO A HALF INCH. SECONDARY ROADS ARE SLICK...MAIN ROADS HAVE BEEN TREATED. SWOP REPORT. |
| Mar 4, 11:15 AM CST | SNOW 2 | Shelbyville, IL | REPORT OF SNOW COUNTY-WIDE |
| Mar 4, 11:17 AM CST | SLEET 0.5 | Tuscola, IL | REPORT FROM WCIA |
| Mar 4, 12:37 PM CST | FREEZING RAIN 0 | Watson, IL | POWER OUTAGES IN WATSON AND EDGEWOOD. POWER LINES AND TREES DOWN DUE TO THE ICE. LOCAL RADIO STATION IN EFFINGHAM DOWN DUE TO POWER OUT. FROM SWOP OBSERVER. |
| Mar 4, 1:38 PM CST | FREEZING RAIN 0.25 | Flora, IL | 1206 PM...POWER LINES AND POWER POLES DOWN IN BIBLE GROOVE AREA. TREES DOWN IN FLORA AREA DUE TO ICE ACCUMULATION. POWER OUTAGE IN FLORA AND XENIA FOR 2+ HOURS FROM 845AM TO 11AM. VEHICLE CRASH AT 415AM WITH NO INJURIES ON THE EASTERN EDGE OF FLORA DUE TO SLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KILX 041332 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 732 AM CST TUE MAR 4 2008 ...WINTER STORM TO AFFECT PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY... .LOW PRESSURE WILL TRACK TO THE SOUTH OF THE AREA TODAY BRINGING ANOTHER ROUND OF FREEZING RAIN...SLEET AND HEAVY SNOW TO PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. PRESENT INDICATIONS SUGGEST THE HEAVIEST SNOWS WILL OCCUR IN A NARROW BAND EXTENDING FROM SHELBYVILLE AND TAYLORVILLE NORTHEAST TO JUST SOUTH OF CHAMPAIGN. THE PRECIPITATION SHOULD SHIFT EAST OF THE AREA BY LATER THIS EVENING. ILZ054>057-061>063-066>068-071-072-041600- /O.UPG.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/ /O.NEW.KILX.WS.W.0005.080304T1332Z-080305T0300Z/ MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA 732 AM CST TUE MAR 4 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. AREAS OF MODERATE TO LOCALLY HEAVY SLEET AND PATCHY LIGHT FREEZING RAIN WILL CHANGE OVER TO MODERATE SNOW LATER THIS MORNING. ICE ACCUMULATIONS OF UP TO 3 TENTHS OF AN INCH WILL BE POSSIBLE IN LOCALIZED AREAS. SNOWFALL TOTALS WILL RANGE FROM 4 TO 6 INCHES BY LATE AFTERNOON...WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE WHERE THUNDERSNOW OCCURS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ILZ038-042-043-048>053-041600- /O.CON.KILX.SN.Y.0001.000000T0000Z-080305T0000Z/ MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR 732 AM CST TUE MAR 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW...PRECEDED BY A PERIOD OF SLEET...WILL DEVELOP FROM SOUTHWEST TO NORTHEAST LATER THIS MORNING AS ANOTHER STORM SYSTEM TRACKS TO OUR SOUTH. MODERATE SNOW IS EXPECTED OVER MANY AREAS...WITH A BAND OF 3 TO 5 INCHES POSSIBLE FROM LATE MORNING INTO THE AFTERNOON. THE HIGHEST LIKELIHOOD FOR THE HEAVIEST SNOW WILL BE ROUGHLY ALONG A TAYLORVILLE TO DANVILLE CORRIDOR WHERE ISOLATED 6 INCH ACCUMULATIONS WILL BE POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ILZ044>046-073-041600- /O.CON.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/ PIATT-CHAMPAIGN-VERMILION-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... LAWRENCEVILLE 732 AM CST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...PRECEDED BY A PERIOD OF SLEET...WILL CONTINUE TO EXPAND NORTHWARD ACROSS THE AREA THIS MORNING. SNOW ACCUMULATIONS WILL RANGE FROM 2 TO LOCALLY 6 INCHES BY LATE THIS AFTERNOON. THE LIGHTER SNOWFALL TOTALS WILL BE DUE TO A LONGER PERIOD OF MIXED PRECIPITATION...ESPECIALLY SOUTH OF INTERSTATE 70. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMITH
2 follow-up statements
000 WWUS43 KILX 041554 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 954 AM CST TUE MAR 4 2008 ...WINTER STORM TO AFFECT PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS TODAY... .LOW PRESSURE WILL TRACK TO THE SOUTH OF THE AREA TODAY...BRINGING ANOTHER ROUND OF FREEZING RAIN...SLEET AND SNOW TO PARTS OF CENTRAL AND SOUTHEAST ILLINOIS. PRESENT INDICATIONS SUGGEST THE HEAVIEST SNOWS WILL OCCUR IN A NARROW BAND EXTENDING FROM SHELBYVILLE AND TAYLORVILLE NORTHEAST TO JUST SOUTH OF CHAMPAIGN. THE PRECIPITATION SHOULD SHIFT EAST OF THE AREA BY LATER THIS EVENING. ILZ054>057-061>063-066>068-071-072-042130- /O.CON.KILX.WS.W.0005.000000T0000Z-080305T0300Z/ MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA 954 AM CST TUE MAR 4 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW WILL CHANGE OVER TO ALL SNOW BY EARLY AFTERNOON. THE SNOW WILL BECOME HEAVY AT TIMES...WITH ACCUMULATIONS RANGING FROM 4 TO 6 INCHES BY EARLY EVENING. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY WHERE THUNDERSNOW OCCURS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ILZ038-042-043-048>053-042130- /O.CON.KILX.SN.Y.0001.000000T0000Z-080305T0000Z/ MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR 954 AM CST TUE MAR 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A MIXTURE OF SNOW AND SLEET WILL CHANGE OVER TO ALL SNOW BY EARLY AFTERNOON. MODERATE SNOW IS EXPECTED OVER MANY AREAS...WITH TOTAL ACCUMULATIONS BY EARLY EVENING RANGING FROM 3 TO 5 INCHES. THE HEAVIEST SNOW WILL LIKELY OCCUR ALONG A TAYLORVILLE TO DANVILLE LINE...WHERE ISOLATED 6 INCH ACCUMULATIONS WILL BE POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ILZ044>046-073-042130- /O.CON.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/ PIATT-CHAMPAIGN-VERMILION-LAWRENCE- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE... LAWRENCEVILLE 954 AM CST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A MIXTURE OF SNOW AND SLEET WILL CHANGE OVER TO ALL SNOW BY EARLY AFTERNOON. MODERATE SNOW IS EXPECTED OVER MANY AREAS...WITH TOTAL ACCUMULATIONS BY EARLY EVENING RANGING FROM 3 TO 5 INCHES. THE HEAVIEST SNOW WILL LIKELY OCCUR ALONG A TAYLORVILLE TO DANVILLE LINE...WHERE ISOLATED 6 INCH ACCUMULATIONS WILL BE POSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KILX 042120 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CST TUE MAR 4 2008 ...WINTER STORM WILL MOVE OUT OF CENTRAL AND EASTERN ILLINOIS LATE THIS AFTERNOON AND EARLY THIS EVENING... ILZ054>057-061>063-066-067-071-050000- /O.CAN.KILX.WS.W.0005.000000T0000Z-080305T0300Z/ /O.EXA.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/ MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CLAY- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA 320 PM CST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. A MIXTURE OF SNOW AND SLEET WILL CONTINUE INTO THE EARLY EVENING HOURS. ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS BEFORE THE PRECIPITATION ENDS BY 900 PM. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ILZ068-072-042230- /O.CAN.KILX.WS.W.0005.000000T0000Z-080305T0300Z/ CRAWFORD-RICHLAND- 320 PM CST TUE MAR 4 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER STORM WARNING. A LIGHT WINTRY MIX OF PRECIPITATION WILL CONTINUE FOR A SHORT WHILE THIS AFTERNOON AND EARLY EVENING...BUT THE THREAT FOR ANY ADDITIONAL HAZARDOUS WEATHER HAS ENDED. $$ ILZ073-042230- /O.CAN.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/ LAWRENCE- INCLUDING THE CITY OF...LAWRENCEVILLE 320 PM CST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY. A LIGHT WINTRY MIX OF PRECIPITATION WILL CONTINUE FOR A SHORT WHILE THIS AFTERNOON AND EARLY EVENING...BUT THE THREAT FOR ANY ADDITIONAL HAZARDOUS WEATHER HAS ENDED. $$ ILZ038-042-043-048>053-050000- /O.CON.KILX.SN.Y.0001.000000T0000Z-080305T0000Z/ MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR 320 PM CST TUE MAR 4 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL BEGIN TO DECREASE LATE THIS AFTERNOON...WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE THROUGH 6 PM. GUSTY NORTH WINDS WILL ALSO CAUSE BLOWING SNOW ACROSS OPEN AREAS. A FEW FLURRIES WILL THEN BE POSSIBLE AFTER 6 PM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ILZ044>046-050000- /O.CON.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/ PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE 320 PM CST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING HOURS. ANOTHER 1 TO 2 INCHES OF ACCUMULATION WILL BE POSSIBLE THROUGH 900 PM...WITH PRECIPITATION TAPERING TO FLURRIES BY MID EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 5:34 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 4, 5:34 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 534 AM CST TUE MAR 4 2008 .DISCUSSION... ISSUED 415 AM CST TUE MAR 4 2008 NCEP/HPC FAVORED THE ECMWF AND SHEF MODELS WITH DEALING WITH STRONG UPPER LEVEL LOW PRESSURE OVER AR THAT LIFTS NE INTO CENTRAL KY EARLY THIS EVENING. THIS WILL BRING WINTERY PRECIPTATION ACROSS A LARGE PART OF CENTRAL AND SE IL TODAY ESPECIALLY EAST OF THE IL RIVER. FORECAST CHALLENGE IS PRECIPITATION CHANCES/TYPE/AMOUNTS AND WHERE WINTER WEATHER HEADLINES NEEDED. CANCELLED FLOOD WATCH OVER SE IL AS HEAVY RAIN THREAT HAS ENDED. SHORT TERM...TODAY THROUGH THURSDAY NIGHT. 10Z/4 AM SURFACE MAP SHOWS 1001 MB LOW PRESSURE OVER CENTRAL TN WEST OF NASHVILLE LIFTING NE ALONG A FRONTAL BOUNDARY EXTENDING ACROSS CENTRAL KY TO ALONG THE OH/WV BORDER. 542 DM 500 MB LOW WAS OVER CENTRAL AR. FREEZING RAIN AND RAIN DIMINISHED IN SE IL DURING THE NIGHT LEAVING BETWEEN 0.20 AND 0.30 INCHES OF ICE ALONG I-70. TEMPERATURES STAYED ABOVE FREEZING IN THE MID 30S ALONG THE WABASH RIVER. THE FREEZING LINE HAS BEEN NEARLY STATIONARY FROM FLORA TO NEWTON TO TERRE HAUTE. TEMPS DROP OFF INTO THE 20S NW OF MATTOON WITH LOWER 20S FROM THE IL RIVER NW. SKIES CLEARED FROM THE IL RIVER VALLEY NW DUE TO 1022 MB HIGH PRESSURE OVER THE UPPER MS VALLEY ALONG THE MN/WI BORDER AND RIDGING INTO EASTERN KS. BRISK NNE WINDS 10 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. RADAR MOSAIC SHOWS SCATTERED PRECIPITATION DEVELOPING PAST HOUR OR SO ALONG AND SOUTH OF I-70 AND LIFTING NE. ECMWF AND SHEF MODELS LIFT SURFACE AND UPPER LEVEL LOW PRESSURE NE INTO CENTRAL KY BY EARLY EVENING. MOST OF THE QPF IS ALONG AND EAST OF THE IL RIVER TODAY WITH HEAVIER QPF OF 0.30 TO 0.60 INCHES EAST OF I-55 WITH AROUND 0.75 INCHES EAST OF ST LOUIS. THERMO FIELDS SUPPORT A MIX OF PRECIPITATION INCLUDING FREEZING RAIN...SLEET AND SNOW ALONG AND SE OF A DANVILLE TO SHELYVILLE LINE TODAY WITH AREAS ALONG THE WABASH RIVER GETTING RAIN TOO WHERE TEMPS IN THE MID 30S. 850 MB TEMPS COOL DURING THE AFTERNOON CHANGING THE MIXED PRECIPITATION TO SNOW IN EASTERN/SE IL. THUNDERSNOW POSSIBLE FROM LATE MORNING INTO MID AFTERNOON SW OF DECATUR WHERE FAVORABLE CSI AND EPV AND FRONTOGENETIC FORCING INTO AREAS EAST OF ST LOUIS. HEAVIEST SNOW BAND OF 4 TO 6 INCHES FROM CHAMPAIGN SW TO SHELBYVILLE AND COULD BE LOCALLY HIGHER AMOUNTS FROM TAYLORVILLE AND SHELBYVILLE SW. SNOW AMOUNTS DROP OFF TO 1 INCH ALONG THE IL RIVER WITH DRY CONDITIONS IN KNOX AND STARK COUNTIES WHERE SUNNY SKIES BECOME PARTLY SUNNY AND AIR MASS MUCH DRIER. ISSUED A SNOW ADVISORY FROM I-55 EAST INCLUDING JACKSONVILLE AREA UNTIL 6 PM. HAVE A WINTER WX ADVISORY UNTIL 9 PM OVER EASTERN IL DUE TO MIXED PRECIP WITH LESS THAN A QUARTER INCH OF ICE. BRISK NNE WINDS OF 15 TO 30 MPH TODAY. HAVE LIKELY CHANCES OF SNOW THIS EVENING IN EASTERN IL THEN DRY OVERNIGHT. HIGHS ONLY IN THE LOWER 30S TODAY WITH MID 30S NEAR THE WABASH RIVER. CLIPPER LOW PRESSURE ALONG THE MT/ND BORDER TO MOVE INTO IL/IN WED EVENING. THIS TO BRING A CHANCE OF LIGHT SNOW WED AFTERNOON FROM THE IL RIVER NW AND ACROSS MUCH OF AREA WED NIGHT WITH LESS THAN 1 INCH POSSIBLE. ELEVATED HIGHS A FEW DEGREES WED AHEAD OF THIS CLIPPER WITH SOME SUNSHINE IN THE MORNING ESPECIALLY EASTERN IL. HIGHS RANGE FROM 35 TO 40F NORTH TO 40 TO 45F SOUTH. TEMPS COOL A GOOD 5 DEGREES THU BEHIND THE CLIPPER SYSTEM WITH A BROAD UPPER LEVEL TROF OVER THE MIDWEST. THIS TO KEEP PARTLY TO MOSTLY CLOUDY SKIES AND JUST SLIGHT CHANCE OF LIGHT PRECIPITATION IN EASTERN IL. LONG TERM...FRIDAY THROUGH MONDAY. EXTENDED MODELS LIKE THE GFS AND ECWMF BECOME MORE AGGRESSIVE WITH DIGGING A SHARPER UPPER LEVEL TROF INTO THE MIDWEST FRI/FRI NIGHT WITH SURFACE LOW PRESSURE DEEPENING NE FROM THE GULF COAST TO THE EASTERN OHIO VALLEY BY 12Z/SAT. THIS COULD BRING MORE SNOW TO IL ESPECIALLY EAST/SE IL AND WILL NEED TO BE WATCHED CLOSELY. THIS IS FIRST TIME GFS AND ECWMF HAVE SHOWN SOME AGREEMENT OF THIS SOLUTION AND ADDED CHANCE OF SNOW FRI/FRI NIGHT. HIGH PRESSURE BUILDS EAST INTO THE MS VALLEY BY SUNSET SAT AND THEN DRIFTS EAST OF IL SUNDAY. COOLED TEMPS A BIT LATE THIS WEEK. LOOKS LIKE A DRY WEEKEND RIGHT NOW FOR IL WITH TEMPS WARMING UP A BIT DURING NEXT WEEK AS UPPER LEVEL TROF RETREATS FURTHER NORTH AND UPPER LEVEL FLOW BECOMES MORE ZONAL. HUETTL && .AVIATION... ISSUED 532 AM CST TUE MAR 4 2008 BAND OF LIGHT TO MODERATE SLEET...FREEZING RAIN AND SNOW WAS TRACKING NORTHWARD ACRS EAST CENTRAL IL THIS MRNG. AREAS FROM DECATUR TO CHAMPAIGN WERE MVFR WHILE LOCATIONS TO THE NORTHWEST HAD VFR CONDITIONS. LOOK FOR A SHARP GRADIENT IN THE CLOUDS AND PRECIP TODAY AS A WX SYSTEM TRACKS SOUTH OF THE AREA. A BAND OF MODERATE TO LOCALLY HEAVY SNOW WILL PUSH OUT OF EAST CNTRL MO AND MOVE FROM A TAYLORVILLE NORTHEAST TO CHAMPAIGN LINE LATER THIS MRNG INTO THE AFTN HOURS WITH IFR TO LIFR CONDITIONS EXPCTD IN THE SNOW BAND...WHILE FURTHER NORTH AND EAST...A LOW LVL DRY NELY FLOW WL CUT BACK ON PRECIP COVERAGE AND LOWER CIGS. PIA SHOULD HAVE VFR CONDITIONS THRU THE MORNING WITH SOME MVFR CIGS AND VSBYS IN LIGHT SNOW BY EARLY AFTN...WHILE FURTHER SOUTH AND EAST OVR THE RMDR OF THE TAF SITES...MVFR TO LOCALLY LIFR CIGS AND VSBYS WL BE COMMON...ESP IN THE LOCALIZED HEAVIER SNOW BANDS. MAY EVEN BE SOME ISOLD CONVECTION WORK ITS WAY NWD INTO EAST CNTRL IL TODAY BUT COVERAGE WILL BE TOO SMALL TO INCLUDE IN ANY ONE TAF SITE. SFC WNDS WL BE OUT OF THE NE (020-050 DEGREES) AT 15 TO 25 KTS WITH OCCASIONAL GUSTS OF 30 KTS. THE SYSTEM WL PUSH FAR ENOUGH TO OUR EAST THIS EVENING TO END THE SNOW THREAT AND BRING VFR CONDITIONS BACK TO THE ENTIRE FCST AREA. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR ILZ044>046-054>057-061>063-066>068-071>073. SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ILZ038-042-043- 048>053. &&
Hazardous weather outlook, Mar 4, 5:59 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 559 AM CST TUE MAR 4 2008 ILZ027>031-036-037-040-041-047-051200- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 559 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW WILL APPROACH THE ILLINOIS RIVER VALLEY BY LATER THIS MORNING. SNOWFALL AMOUNTS OF 1 TO 4 INCHES CAN BE EXPECTED BY THE TIME THE SYSTEM MOVES OUT TONIGHT. THE LOWEST AMOUNTS WILL BE ACROSS NORTHWESTERN KNOX COUNTY...WITH THE HIGHEST AMOUNTS EAST OF THE ILLINOIS RIVER...TOWARDS INTERSTATE 55. FLOODING WILL CONTINUE ACROSS PORTIONS OF THE ILLINOIS RIVER AND OTHER AREA STREAMS OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE LATEST RIVER AND FLOOD STATEMENTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO RELAY ANY SNOWFALL REPORTS TODAY. ILZ038-042-043-048>053-051200- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT- 559 AM CST TUE MAR 4 2008 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO CONTINUE TO TRACK NORTHWARD ACROSS THE I-72 CORRIDOR THIS MORNING...POSSIBLY PRECEDED BY A PERIOD OF SLEET. SNOWFALL ACCUMULATIONS OF OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE BY THE TIME THE SYSTEM EXITS TONIGHT. THE LIGHTER AMOUNTS WILL BE WEST OF INTERSTATE 55...WHILE LOCAL 6 INCHES OR MORE WILL BE CONFINED TO AREAS ROUGHLY ALONG A SHELBYVILLE TO JUST SOUTHWEST OF CHAMPAIGN LINE. ISOLATED THUNDERSNOW WILL BE POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON HOURS WHICH WILL ENHANCE SNOWFALL AMOUNTS IN LOCALIZED AREAS. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR THE LATEST DETAILS ON THE SNOW ADVISORY IN EFFECT FOR THIS AREA. FLOODING WILL CONTINUE ACROSS PORTIONS OF THE ILLINOIS RIVER AND OTHER AREA STREAMS OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE LATEST RIVER AND FLOOD STATEMENTS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... COOP AND SWOP OBSERVERS ARE ENCOURAGED TO REPORT PRECIP-TYPE AND AMOUNTS TODAY. ILZ044>046-054>057-061-051200- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 559 AM CST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW IS EXPECTED TO CONTINUE TO TRACK NORTHWARD ACROSS THE AREA THIS MORNING...POSSIBLY PRECEDED BY A PERIOD OF SLEET. SNOWFALL ACCUMULATIONS OF OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE BY THE TIME THE SYSTEM EXITS TONIGHT. ISOLATED THUNDERSNOW WILL BE POSSIBLE LATER THIS MORNING INTO THE AFTERNOON HOURS WHICH WILL ENHANCE SNOWFALL AMOUNTS IN LOCALIZED AREAS. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR THE LATEST DETAILS ON THE SNOW ADVISORY IN EFFECT FOR THIS AREA. RECENT RAINFALL WILL CAUSE AREA RIVERS AND STREAMS TO SWELL ONCE AGAIN. PLEASE REFER TO THE LATEST RIVER AND FLOOD STATEMENTS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...COOP AND SWOP OBSERVERS ARE ENCOURAGED TO REPORT PRECIP-TYPE AND AMOUNTS TODAY. ILZ062-063-066>068-071>073-051200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 559 AM CST TUE MAR 4 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW...SLEET AND FREEZING RAIN WILL CHANGE OVER ALL SNOW BY LATE MORNING. SNOWFALL AMOUNTS OF 1 TO 4 INCHES CAN BE EXPECTED AS THE SYSTEM PULLS AWAY THIS EVENING...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL OCCUR AS WELL MAKING FOR SOME DIFFICULT DRIVING CONDITIONS. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE EMBARRAS...LITTLE WABASH AND WABASH BASINS OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR DETAILS ON THE WINTER STORM WARNING IN EFFECT FOR THE AREA...AND THE LATEST RIVER AND FLOOD STATEMENTS FOR DETAILS ON THE FLOODING THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER... COOP AND SWOP OBSERVERS ARE ENCOURAGED TO REPORT PRECIP-TYPE CHANGES AND AMOUNTS TODAY. SMITH
In the hours before
Local storm report, Mar 4, 5:37 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
537 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FREEZING RAIN NEWTON 38.99N 88.16W
03/04/2008 E0.10 INCH JASPER IL CO-OP OBSERVER
OBSERVER REPORTED LESS THAN 0.1 OF AN INCH OF ICE IN
NEWTON
&&
KELLYLocal storm report, Mar 4, 7:04 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
704 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM FREEZING RAIN MARTINSVILLE 39.34N 87.88W
03/04/2008 E0.10 INCH CLARK IL MESONET
SWOP REPORT. ICE ON FLAT SURFACES...DECKS AND TREES
&&
KELLYLocal storm report, Mar 4, 7:21 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
721 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FREEZING RAIN 3 SW EFFINGHAM 39.09N 88.59W
03/04/2008 E0.20 INCH EFFINGHAM IL CO-OP OBSERVER
0710 AM FREEZING RAIN WATSON 39.03N 88.57W
03/04/2008 E0.13 INCH EFFINGHAM IL MESONET
SWOP REPORT...1/8 OF AN INCH OF ICE
&&
KELLYNearby
Winter Storm Warnings in Illinois, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.